Heavy Rain, Ripley
- When
- August 5, 4:00 PM EST to 5:00 PM EST
- Where
- Ripley County, Batesville
- Reported by
- Emergency Manager
- Coordinates
- 39.300, -85.220
Minor street flooding and drainage issues were reported near the city of Batesville.
A cluster of thunderstorms developed ahead of a cold front that was dropping southeast through the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A cluster of thunderstorms developed ahead of a cold front that was dropping southeast through the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 5, 3:21 PM EST, 39 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 421 PM EDT FRI AUG 5 2016 .SYNOPSIS... A cold front will drop through the area tonight triggering a few showers or thunderstorms. High pressure will build in for the weekend, bringing cooler and less humid conditions. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Cluster of thunderstorms have developed in se IN and will drift to the se over the next few hours. Upped PoPs to likely for the next few hours from Ripley County down through nrn KY. As for the rest of the fa, convection has been have trouble developing. The synoptic models still want to bring pcpn down through the fa with fropa tonight. The RAP and the HRRR are currently over doing the current convection, so it is hard to use them over the first few hours of the fcst. The ARW and NMM are both very scant with the pcpn this afternoon and tonight. So, other than the current storms, have 20 PoPs to cover the chances late this afternoon and then with fropa later this evening. As lower dewpoints begin to work in behind the front, cooler air will filter in. Lows tonight will range from the mid 60s in the nw to the lower 70s around the Ohio River. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... There could be some lingering convection in the far south early on Saturday, with the front still in the vicinity. However it should work south quickly as high pressure building in from the upper MS valley pushes the front to the south. The high will settle down over the region for the weekend. Dewpoints will be pushed down into the lower 60s making for a very comfortable weekend. Temperatures will be close to normal as highs Saturday will range in the mid to upper 80s, while lows Saturday night drop back into the lower to mid 60s. Sunday's highs should be in the mid 80s for everyone. Not sure what the NAM is doing Sunday night with its pop-up pcpn. Went with dry conditions throughout he weekend, per the other models consensus. && .LONG TERM /MONDAY THROUGH FRIDAY/... High pressure over the Great Lakes will push a drier and slightly cooler airmass into the Ohio Valley on Monday and Monday night. Return flow will set up as the high moves east and some showers and thunderstorms may build in from the southeast with daytime heating playing a large role in any potential formation, along with a weak ejecting vort maxima skirting northwestern forecast area in the late day. Low chances of thunderstorms will continue overnight and then peak marginally higher in the daytime hours on Wednesday. Another diurnal minima is expected overnight with more storms slated for Thursday, with slightly more coverage into the chance category given the expected presence of a surface boundary laying out over the region with a general west-east orientation and energy lifting northward from an upper level low in the gulf states. A more pronounced upper level shortwave is progged to cross the region on Friday per the GFS solution however the European did not have this solution in mind. Have split the difference given the modellers choice was to do the same given the strength of the retrograding upper low in the gulf states. Temperatures will not have much variability in this time frame either. Highs in the mid to upper 80s Monday will quickly rise to around 90 and stay there for the duration of the forecast. Moisture streaming back in with the return flow will bump overnight lows in the mid to upper 60s Monday night towards 70 degrees by Tuesday night and hold them there for the remainder of the forecast. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... Scattered SHRA/TS have developed along/ahead of a pre-frontal trough moving through the region. With building instby thru the afternoon, expect this activity to continue moving ESE thru the area. With spotty/disorganized nature of activity and a lack of consensus among CAMs regarding location or timing, uncertainty precludes inclusion of TEMPO groups at this time. Radar trends will be monitored this afternoon and early evening for possible amendments. Expect SHRA/TS activity to wane towards 00z as best forcing, albeit weak, moves east of the terminals. Isolated activity may linger for KCMH and KLCK a bit longer. Although uncertainty exists regarding development of scattered showers along the front itself during the early overnight hours, coverage will likely be limited enough to refrain from inclusion in the TAFs at this time. Light winds will slowly turn more northwesterly overnight, becoming more northerly Saturday as a cold front moves south of the area. There are some indications of an MVFR deck moving SE through the area along the front, especially for southern terminals. Otherwise, expect VFR Cu to develop during peak diurnal heating Saturday. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM...Sites SHORT TERM...Sites LONG TERM...Franks AVIATION...KC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1057 AM EDT FRI AUG 5 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061500- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1057 AM EDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF HEAT AND HUMIDITY WILL PUSH HEAT INDEX VALUES INTO THE UPPER 90S THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS COULD PRODUCE STRONG WIND GUSTS. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE NIGHT. THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND POSSIBLY FLOODING OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Minor street flooding and drainage issues were reported near the city of Batesville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2016Every state in 2016This day in weather historyWarnings in Indiana, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643375.